Hand Tremors/Shakes: JURA 1959 Hi to All, I'm a... - PMRGCAuk

PMRGCAuk

13,338 members24,256 posts

Hand Tremors/Shakes

Jura1959
Jura1959

JURA 1959

Hi to All,

I'm a type 2 diabetic and also a suffer of PMR since early 2017 just recently I have been experiencing hand trembles and shakes when writing or using my hands for other job's which I find disturbing and very frustrating,is this something I should mention to my doctor or is it just a side effect of some of my meds I take metformin, gliclized, atrovastatin,Ramapril, Empagloflozin, and Perdesolone.

Any advice woul be appreciated.

Jura 1959

11 Replies

Hello, I can imagine it is quite frustrating. You should certainly see the doctor. Although it can be one of the ‘gifts’ of getting older there are a number of causes and these need to be checked for.

PMRpro
PMRproAmbassador

I found similar effects with PMR itself - especially any action that required sustaining a muscle position. However, it can happen with corticosteroids - and also as a result of low blood sugar.

So is it possible that your mix of antidiabetic and other drugs is leading to hypo attacks? Gliclazide has the lowest risk of the group of these drugs when combined with metformin but "lowest" doesn't it doesn't happen. Ramapril can accentuate the effect of anti-hyperglycaemic drugs and lead to hypos. I know the empagloflozin is used to smooth these things out - but maybe it isn't. Or perhaps it was until you added steroids to the mix but isn't now.

Has no-one suggest a low carb approach to eating? It reduces the amount of medication required and helps avoid weight gain when on pred. Don't try it without speaking to your doctor but it is recommended for management of Type 2 diabetes these days.

Soraya_PMR
Soraya_PMR in reply to PMRpro

Management....and reversal of type2DM.

I had that problem with PMR, my doctor said it was old age which I am sure is not true!!

PMRpro
PMRproAmbassador in reply to piglette

Mine insinuated much the same - I was 51!!!!!!

piglette
piglette in reply to PMRpro

I hate the way they don’t even say older people at 50 any more but OLD people! So much for thinking you are in your prime.

PMRpro
PMRproAmbassador in reply to piglette

Especially when you think what our mothers were like at 50 - much less our grannies...

piglette
piglette in reply to PMRpro

Life begins at 80!

PMRpro
PMRproAmbassador in reply to piglette

What do we do until then?

piglette
piglette in reply to PMRpro

Become ladies who lunch!

Hi Jura,l have sometimes felt that my hands are a bit shaky ,especially when l am writing which seems to ruin my style.l am only taking prednisolone and leverthyroxine. It does seem that you are affected more by this ,it would be a good idea to mention this to your doctor....l also like watercolour painting and cannot paint fine lines like l used to. I noticed that my repeat prescription has my age printed on it,l had not noticed that before ,anyway l feel much younger in my head than my body,and it is nice to meet up with friends for lunch,we have to make the most of each day and enjoy ourselves as much as we can,wishing you all the best.

You may also like...